By Topic

Limiting performance of frequency-hop random access

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
U. Madhow ; Coord. Sci. Lab., Illinois Univ., Urbana, IL, USA ; M. B. Pursley

The multiple-access capability of asynchronous frequency-hop packet-radio networks is analyzed. The only interference considered is multiple-access interference, and perfect side information is assumed. Bounds on the probability of error for unslotted systems are developed based on the distributions of the maximum and minimum interference levels over the duration of a given packet, and these are employed to develop corresponding bounds on the throughput. The idealized model makes possible the derivation of asymptotic results showing the convergence of these bounds for high traffic levels. The asymptotic performance of the system is seen to be the same as that of the corresponding slotted system. Results for the maximum asymptotic throughput are also obtained. These results show that the asymptotic sum capacity of the channel can be attained using Reed-Solomon coding. All these results are valid for either fixed or exponentially distributed packet lengths. The results indicate that the performance of frequency-hop networks is insensitive both to the distribution of packet lengths and to whether or not transmissions are slotted. It also demonstrates the efficacy of Reed-Solomon coding in combating multiple-access interference

Published in:

IEEE Transactions on Information Theory  (Volume:36 ,  Issue: 2 )